Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2011, 3:42 PM EDT for Dutchess County, Ulster County, New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 26, 2011, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:06 PM EDT | TSTM WND DMG | 1 E Milan, NY | LARGE TREE DOWN BLOCKING SOUTHBOUND ENTRANCE TO TACONIC STATE PARKWAY AT ROUTE 199 ONRAMP. |
| Jul 26, 4:25 PM EDT | TSTM WND DMG | Lithgow, NY | TREES AND POWERLINES DOWN. VEHILES ARE TRAPPED DUE TO IMPASSABLE ROAD ON ROUTE 44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS51 KALY 261942 SVRALY NYC027-111-262030- /O.NEW.KALY.SV.W.0142.110726T1942Z-110726T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 342 PM EDT TUE JUL 26 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK... NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 430 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST HURLEY...OR 7 MILES NORTHWEST OF KINGSTON...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RHINEBECK AND RED HOOK BY 350 PM EDT... STAATSBURG AND HYDE PARK BY 355 PM EDT... PLEASANT VALLEY BY 405 PM EDT... STANFORDVILLE AND PINE PLAINS BY 410 PM EDT... MILLBROOK BY 415 PM EDT... AMENIA BY 420 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4195 7350 4162 7353 4189 7420 4209 7409 TIME...MOT...LOC 1942Z 294DEG 32KT 4197 7400 $$ SNYDER/MCMAHON
1 follow-up statement
616 WWUS51 KALY 262010 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 410 PM EDT TUE JUL 26 2011 NYC111-262020- /O.CAN.KALY.SV.W.0142.000000T0000Z-110726T2030Z/ ULSTER NY- 410 PM EDT TUE JUL 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ULSTER COUNTY IS CANCELLED... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4174 7352 4185 7391 4203 7385 4195 7350 TIME...MOT...LOC 2010Z 289DEG 25KT 4191 7371 $$ NYC027-262030- /O.CON.KALY.SV.W.0142.000000T0000Z-110726T2030Z/ DUTCHESS NY- 410 PM EDT TUE JUL 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN DUTCHESS COUNTY... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAN...OR 6 MILES EAST OF RHINEBECK...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STISSING...ATTLEBURY...BANGALL AND BETHEL BY 415 PM EDT... SMITHFIELD AND SHEKOMEKO BY 420 PM EDT... SMITHFIELD...PERRY CORNERS...NORTHEAST AND NORTHEAST CENTER BY 425 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4174 7352 4185 7391 4203 7385 4195 7350 TIME...MOT...LOC 2010Z 289DEG 25KT 4191 7371 $$ SNYDER/MCMAHON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT TUE JUL 26 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE TO OUR EAST THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION TONIGHT INTO WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. THE HIGH WILL MOVE OFF THE NEW ENGLAND COAST THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 345 PM...SEVERE THUNDERSTORM WATCH 686 CONTINUES ACROSS THE REGION. ALREADY HAD A BROKEN LINE OF STRONG TO SEVERE STORMS PLOW THROUGH THE CENTRAL 2/3RDS OF OUR COUNTY WARNING AREA WITH QUITE A FEW EVENTS...MOSTLY OF WIND...REPORTED. THIS LINE COOLED TEMPERATURES TUMBLED INTO THE 60S. MSAS ANALYSIS INDICATED SBCAPES HAVE ALSO TAKEN THE PLUNGE FROM ALBANY NORTHWARD...DOWN TO UNDER 1000 J/KG. HOWEVER...MID LEVEL LAPSE RATES REMAIN QUITE STEEP...6.5-7.0 C/KM...INDICATIVE THE COLD POOL STILL MOVING OVER THE REGION. FURTHER SOUTH...WHERE MOST OF THE ON-GOING WARNINGS CONTINUE...STILL LOOKING AT SBCAPES 1000-2000 J/KG AND THIS IS WHERE THE STRONG TO SEVERE STORMS ARE STILL TAKING PLACE. MIGHT BE ABLE TO REMOVE A PORTION OF THE WATCH AREA...BUT WITH THOSE STEEP LAPSE RATES...WILL NOT MAKE A MOVE JUST YET. THINKING IS THAT THE ADDITIONAL ROUNDS OF THUNDERSTORMS WOULD PRODUCE MORE IN THE WAY OF LARGE HAIL...BUT PERHAPS LESS IN THE WAY OF WIND. PLEASE REFER TO OUR LOCAL STORM REPORTS (POSTED ON OUR INTERNET PAGE) FOR ALL THE LATEST DAMAGE REPORTS. THROUGH 700 PM...STILL THE POTENTIAL FOR ADDITIONAL DAMAGING STORMS...MAINLY HAIL FROM ALBANY NORTH AND WEST...WIND AND HAIL SOUTH. TEMPERATURES WILL REBOUND BACK INTO THE 70S WITH A RETURN TO PARTIAL SUNSHINE. THE WIND WILL SHIFT TO THE WEST AS A SECONDARY COLD FRONT SLIDES THROUGH MOST OF THE REGION BY 700 PM. && .SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...THE UPPER LEVEL LOW AND ITS ASSOCIATED COLD POOL WILL MOVE TO THE EAST...AS WELL AS ITS ASSOCIATED SFC TROUGH/COLD FRONT. WEAK COLD AIR ADVECTION OCCURS IN THE WAKE OF THE UPPER LEVEL DISTURBANCE WITH H850 TEMPS FALLING TO 10C TO 12C OVER THE REGION. HIGH PRESSURE WILL BUILD IN FROM THE EASTERN GREAT LAKES. THE SKY WILL BE MAINLY CLEAR TONIGHT. THERE COULD BE SOME PATCHY FOG BUT A BREEZE SHOULD MITIGATE THE FORMATION OF EXTENSIVE FOG. OVERNIGHT LOWS WILL GENERALLY RANGE FROM AROUND 60 IN THE VALLEYS...50-55F RANGE OVER THE HIGHER TERRAIN. WEDNESDAY...THIS DAY WILL FEATURE LOTS OF SUNSHINE AS HIGH PRESSURE BUILDS OVER WESTERN NEW YORK STATE. H850 TEMPS WILL BE IN THE 12-14C RANGE WITH DECENT MIXING FROM H850. HUMIDITY LEVELS WILL BE COMFORTABLE FOR LATE JULY. MAX TEMPS WILL BE IN THE 80 TO 85F RANGE IN THE VALLEYS...AND 70S OVER THE HIGHER TERRAIN. WEDNESDAY NIGHT...THE SFC HIGH CRESTS OVER NY AND NEW ENGLAND. SOME HIGH CLOUDS MAY INCREASE WELL AFTER MIDNIGHT WITH THE INCREASING LOW AND MID LEVEL WARM ADVECTION. WE STILL EXPECT SOME RADIATIONAL COOLING THROUGH THE THIN CIRRUS THAT MAY MOVE IN WITH TEMPS MAINLY IN THE 50S TO NEAR 60F IN THE HUDSON RIVER VALLEY. THURSDAY-THURSDAY NIGHT...THE 12Z AND 18Z NAM WERE MORE IN LINE WITH THE 12Z GFS REGARDING WARM ADVECTION PRECIPITATION. ALL THESE MODELS KEEP THE BULK OF ANY ACTIVITY MAINLY TO THE SOUTH AND WEST OF OUR REGION. IT ACTUALLY LOOKS AS IF SOME SORT OF MCS MIGHT FORM OVER THE GREAT LAKES AND TRACK MAINLY SOUTH...LEAVING OUR AREA MOSTLY DRY. WILL KEEP A SLIGHT CHANCE OF SHOWERS BY THURSDAY AFTERNOON THOUGH. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MORE HOT AND HUMID WEATHER ON TAP AS WE HEAD INTO THE THE WEEKEND. BROAD RIDGING OVER MUCH OF THE CONUS WITH ZONAL FLOW ACROSS THE NORTHERN TIER. WARM FRONT SHOULD BE LIFTING TO OUR NORTH AND EAST FRIDAY MORNING ALLOWING THE HEAT AND HUMIDITY TO RETURN. A COLD FRONT WILL APPROACH FROM THE NORTHWEST/GREAT LAKES REGION DURING THE DAY AND INDICATIONS ARE THIS BOUNDARY SHOULD MOVE ACROSS THE FRIDAY AS A MID LEVEL TROUGH MOVES THROUGH FAST FLOW AND GIVES IT A PUSH. SCATTERED CONVECTION WOULD BE EXPECTED WITH THE FRONTAL PASSAGE. WITH AREA IN THE WARM SECTOR FRIDAY IT WILL BE HOT WITH DEW POINTS ON THE RISE...INTO THE MID 60S TO LOWER 70S...MAKING FOR UNCOMFORTABLE CONDITIONS. HEAT INDICES MAY APPROACH 100 DEGREES IN PORTIONS OF THE MID HUDSON VALLEY DURING THE AFTERNOON. DESPITE THE COLD FRONTAL PASSAGE ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO EARLY NEXT WEEK RUNNING ABOUT 5 DEGREES ABOVE NORMAL. HOWEVER HUMIDITY LEVELS WILL BE LOWER WITH DEW POINTS DROPPING BACK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS HAVE WORKED THROUGH KALB AND ARE HEADING TOWARD KPOU. THE AIR IS NOT AS STABLE...AT LEAST AT THE SURFACE...BUT MORE THUNDERSTORMS HAVE BEEN NOTED UPSTREAM...NOT AS ROBUST AS THE EARLIER ONES. STILL WILL KEEP THE VCSH/CB TERMINOLOGY IN AT KALB THROUGH ABOUT 22Z. CONVECTION MIGHT BE OVER AT KGFL...BUT WILL CONTINUE TO MONITOR. THUNDERSTORM PASSAGE TIMED BETTER AT KPOU. CLEARING TONIGHT. BIG QUESTION IS HOW MUCH FOG WILL FORM AT THE SITES. SOME OF THAT DEPENDS ON HOW MUCH RAIN WILL FALL AT EACH SPECIFIC SITE. ALSO...WILL A BREEZE FROM THE NW PERSIST TONIGHT? CONFIDENCE HIGHEST OF LITTLE OR NO FOG AT KALB AND MOST FOG AT KGFL. FOR NOW...KEPT IFR FOG AT KGLF FROM 08Z ON. VFR EXPECTED AT KALB...MVFR MIST (BR) AT KPOU DUE TO LESS WIND ANTICIPATED. WILL RE-ADDRESS FOG POTENTIAL LATER IN THE DAY. ONCE ANY FOG DISSIPATES...GOOD FLYING WEATHER ON WEDNESDAY WITH VFR...UNLIMITED VISIBILITIES...AND ONLY A FEW-SCT CU AROUND 5000 FEET. THERE WILL BE A NORTHWEST BREEZE AROUND 10KTS...GUSTING TO PERHAPS 20KTS AT KALB FOR THE BALANCE OF THE DAY. OUTLOOK... WED NIGHT...VFR. NO SIG WX. THU...VFR. SLIGHT CHC SHRA/TSRA IN THE AFTN. THU NIGHT-FRI...MAINLY VFR. CHC SHRA/TSRA WITH MVFR POSSIBLE. SAT/SUN...VFR. NO SIG WX. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. THE HIGH WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO VALLEY. THE RH VALUES WILL LOWER TO 50 TO 65 PERCENT THIS AFTERNOON...THEN HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT WEDNESDAY MORNING. THEY WILL LOWER TO 45 TO 60 PERCENT BY THE LATE AFTERNOON. THE WINDS WILL SHIFT FROM THE SOUTH OR SOUTHWEST TO THE WEST NORTHWEST THIS AFTERNOON AT 10 TO 20 MPH. THEY WILL LIGHTEN FROM THE WEST NORTHWEST OVERNIGHT TO 5 TO 10 MPH. NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY AT 10 TO 15 MPH. && .HYDROLOGY... NO SIGNIFICANT HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5 DAYS. KENX DOPPLER RADAR HAS ESTIMATED OVER AN INCH OF RAINFALL ACROSS THE SOUTHERN PORTIONS OF THE MOHAWK VALLEY AND THE BERKSHIRES...WHILE MOST OTHER AREAS WERE UNDER AN INCH. A FLOOD ADVISORY WAS ISSUED IN BERKSHIRE COUNTY AS HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS CONTINUES. ONCE THE THUNDERSTORMS DIMINISH THIS EVENING...NO ADDITIONAL RAINFALL EXPECTED WEDNESDAY INTO MUCH OF THURSDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BY LATER THURSDAY...INCREASING THURSDAY NIGHT. MIGHT HAVE TO DEAL WITH AN MCS THURSDAY NIGHT OR VERY EARLY FRIDAY WHICH COULD PRODUCE LOCALIZED HEAVY RAINFALL. HOWEVER...CONFIDENCE LOW AT THAT TIME...AND THE AREA IT WOULD IMPACT LOOKS SMALL. DRIER AIR RETURNS FOR THE WEEKEND WITH NO RAINFALL EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...FRUGIS/HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 26, 11:37 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1137 AM EDT TUE JUL 26 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1137 AM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
In the hours before
Special weather statement, Jul 26, 3:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 303 PM EDT TUE JUL 26 2011 NYZ051>053-058>061-261930- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- WESTERN RENSSELAER NY- 303 PM EDT TUE JUL 26 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING... HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 12 MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... NEW BALTIMORE AND RAVENA BY 315 PM EDT COXSACKIE BY 320 PM EDT KINDERHOOK AND VALATIE BY 325 PM EDT CHATHAM...7 MILES NORTH OF PHILMONT AND 8 MILES WEST OF AUSTERLITZ BY 330 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4239 7340 4219 7353 4244 7413 4260 7403 TIME...MOT...LOC 1903Z 296DEG 37KT 4247 7396 HEA/LFM
Special weather statement, Jul 26, 3:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT TUE JUL 26 2011 NYZ033-262000- HAMILTON NY- 309 PM EDT TUE JUL 26 2011 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF LAKE EATON CAMPGROUND...OR ABOUT 29 MILES NORTH OF OLD FORGE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE EATON CAMPGROUND BY 340 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4394 7432 4406 7485 4407 7485 4412 7428 TIME...MOT...LOC 1909Z 282DEG 27KT 4411 7476 FRUGIS
Local storm report, Jul 26, 3:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 E SCHODACK CENTER 42.55N 73.66W
07/26/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
BGM/LFMLocal storm report, Jul 26, 3:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG STEPHENTOWN 42.55N 73.44W
07/26/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
BGM/LFMLocal storm report, Jul 26, 3:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST PITTSFIELD 42.45N 73.26W
07/26/2011 M58 MPH BERKSHIRE MA AMATEUR RADIO
TREES DOWN AND POWER OUTAGES IN THE AREA.
&&
BGM/LFMLocal storm report, Jul 26, 3:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG NASSAU 42.51N 73.61W
07/26/2011 RENSSELAER NY FIRE DEPT/RESCUE
TREES ON POWERLINES.
&&
BGM/LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:28 AM EDT | Special Weather Statement | ALY | Otsego | 32 min |
| Jul 26, 11:40 AM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Jul 26, 12:55 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 65 min |
| Jul 26, 1:42 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 63 min |
| Jul 26, 2:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie | 53 min |
| Jul 26, 2:28 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 107 min |
| Jul 26, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 63 min |
| Jul 26, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 51 min |
| Jul 26, 3:03 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Jul 26, 3:09 PM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Jul 26, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.